zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Numerical methods on Shishkin mesh for singularly perturbed delay differential equations with a grid adaptation strategy. (English) Zbl 1120.65089
Some numerical methods are studied for one-dimensional singularly perturbed differential-difference equations {\it M. Stynes} and {\it H.-G. Roos} [Appl. Numer. Math. 23, No. 3, 361--374 (1997; Zbl 0877.65055)] proposed a midpoint scheme and a hybrid scheme for singularly perturbed two-point boundary-value problems on a piecewise-uniform Shishkin mesh. In this paper, the above said schemes are applied to the singularly perturbed differential-difference equations on the Shishkin mesh. Error estimates are obtained, and some numerical examples are carried out.

65L10Boundary value problems for ODE (numerical methods)
34K28Numerical approximation of solutions of functional-differential equations
34K10Boundary value problems for functional-differential equations
65L70Error bounds (numerical methods for ODE)
65L50Mesh generation and refinement (ODE)
Full Text: DOI
[1] Bakhvalov, A. S.: On the optimization of methods for solving boundary value problems with boundary layers. J. vychist. Mat. fis. 9, 841-859 (1969)
[2] Cryer, C. W.: The numerical solution of boundary value problems for second order functional differential equations by finite differences. Numer. math. 20, 288-299 (1973) · Zbl 0247.65053
[3] Doolan, E. P.; Miller, J. J. H.; Schilders, W. H. A.: Uniform numerical methods for problems with initial and boundary layers. (1980) · Zbl 0459.65058
[4] M.A. Feldstein, Discretization methods for retarded ordinary differential equations, University of California, Los Angeles, Dissertation, 1964.
[5] Gartland, E. C.: Uniform high-order difference schemes for a singularly perturbed two-point boundary value problem. Math. comput. 48, No. 178, 551-564 (1987) · Zbl 0621.65088
[6] Gartland, E. C.: Graded-mesh difference schemes for singularly perturbed two point boundary value problems. Math. comput. 51, 631-657 (1988) · Zbl 0699.65063
[7] Hale, J. K.: Functional differential equations. (1971) · Zbl 0222.34003
[8] P.W. Hemker, A Numerical Study of Stiff Two-point Boundary Problems, Mathematisch Centrum, Amsterdam, 1977. · Zbl 0426.65043
[9] Holmes, M. H.: Introduction to perturbation methods. (1995) · Zbl 0830.34001
[10] Kadalbajoo, M. K.; Patidar, K. C.: Spline techniques for solving singularly perturbed nonlinear problems on nonuniform grids. J. optim. Theory appl. 124, 573-591 (2002) · Zbl 1032.65083
[11] Kadalbajoo, M. K.; Sharma, K. K.: Numerical analysis of singularly perturbed delay differential equations with layer behavior. Appld. math. Comput. 157, 11-28 (2004) · Zbl 1069.65086
[12] Kellogg, R. B.; Tsan, A.: Analysis of some difference approximations for a singular perturbation problem without turning points. Math. comput. 32, 1025-1039 (1978) · Zbl 0418.65040
[13] Kreiss, H. O.; Manteuffel, T. A.; Schwartz, B.; Wendroff, B.; While, A. B.: Supra-convergent schemes on irregular grids. Math. comput. 47, 537-554 (1986) · Zbl 0619.65055
[14] Lapenta, G.; Chacon, L.: Cost-effectiveness of fully implicit moving mesh adaptation: a practical investigation in 1D. J. compt. Phys. 219, 86-103 (2006) · Zbl 1105.65092
[15] Miller, J. J. H.; O’riordan, E.; Shishkin, G. I.: On piecewise uniform meshes for upwind and central difference operators for solving spps. IMA J. Numer. anal. 15, 89-99 (1995) · Zbl 0814.65082
[16] Miller, J. J. H.; O’riordan, E.; Shishkin, G. I.: Fitted numerical methods for singular perturbation problems. (1996)
[17] Nevers, K. D.; Schmitt, K.: An application of the shooting method to boundary value problems for second order delay equations. J. math. Anal. appl. 36, 588-597 (1971) · Zbl 0219.34050
[18] Norkin, S. B.: Differential equations of second order with deviating arguments. (1972) · Zbl 0234.34080
[19] Roos, H. -G.; Stynes, M.; Tobiska, L.: Numerical methods for singularly perturbed differential equations. (1996) · Zbl 0844.65075
[20] Schmitt, K.: Comparison theorems for second order delay differential equations. Rocky mountain math. J. 1, 459-467 (1971) · Zbl 0226.34063
[21] Shishkin, G. I.: Difference schemes for singularly perturbed parabolic equation with discontinuous boundary condition. J. vychist. Mat. fis. 28, 1679-1692 (1988)
[22] Stynes, M.; Roos, H. G.: The midpoint upwind scheme. Appl. numer. Math. 23, 361-374 (1997) · Zbl 0877.65055
[23] Thompson, J. F.: A survey of dynamically adaptive grids in the numerical solution of partial differential equations. Appl. numer. Math. 1, 3-27 (1985) · Zbl 0551.65081
[24] Varga; Richard, S.: Matrix iterative analysis. (1962) · Zbl 0998.65505
[25] Vulanoviá, R.: Non-equidistant generalizations of the gushchin -- shennikov scheme. Zaam 67, 625-632 (1987) · Zbl 0636.65077